MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Model Number 117416
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer had encountered issue with the balloons of silicone indwelling catheters losing fluid and deflating earlier this week.The foley catheter was placed on (b)(6) 2023 in surgery, and it was documented that the balloon was inflated.However, at the time of catheter removal, the balloon was found to be completely deflated (lot# nggr3688).This was the first time they had heard of this issue, but the registered nurse on this patient care unit noted this multiple times recently (lot# unk).Although they did not have any specifics or the catheter.They did re-inflate the balloon yesterday and placed it in a bag to save it.Today, there was some fluid in the bag, which would indicate the balloon was slowly leaking.Per additional information received on 15apr2023, it was reported that the customer were showing that they had a total of four different foleys in their office waiting that they can return for investigation.The 3 catheters that seem to have an issue with deflating balloons, one foley had slipped out of the patient, and nurse stated that they tested the balloon and felt a leak (lot# ngfx5338) other foley (lot# nggx0360) and an other foley (lot# ngg20749).Per follow up via phone 17apr2023, customer had returned four each for testing.No medical intervention was reported for any of the patients involved.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer had encountered issue with the balloons of silicone indwelling catheters losing fluid and deflating earlier this week.The foley catheter was placed on (b)(6) 2023 in surgery, and it was documented that the balloon was inflated.However, at the time of catheter removal, the balloon was found to be completely deflated (lot# nggr3688).This was the first time they had heard of this issue, but the registered nurse on this patient care unit noted this multiple times recently (lot# unk).Although they did not have any specifics or the catheter.They did re-inflate the balloon yesterday and placed it in a bag to save it.Today, there was some fluid in the bag, which would indicate the balloon was slowly leaking.As per additional information received on 15apr2023, it was reported that the customer were showing that they had a total of four different foleys in their office waiting that they can return for investigation.The 3 catheters that seem to have an issue with deflating balloons, one foley had slipped out of the patient, and nurse stated that they tested the balloon and felt a leak (lot# ngfx5338) other foley (lot# nggx0360) and an other foley (lot# ngg20749) as per follow up via phone 17apr2023, customer had returned four each for testing.No medical intervention was reported for any of the patients involved.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.A potential root cause for this failure mode could be, ¿rough handling (operator error)¿.The device had not met specifications.Visual evaluation noted a pinhole on catheter below the inflation cap.The catheter balloon was inflated with 10cc di water using a luer lock syringe; when the catheter was being inflated, the water could be seen slowly leaking from the pinhole.The catheter did not inflate concentrically as a result of the water leaking from the pinhole during inflation.After 5 minutes, the balloon was passively deflated and 9.4cc was returned to the syringe.Microscopic visual evaluation: the catheter was viewed under the microscope at 15x magnification, and a hole was confirmed to be present beneath the inflation cap.This does not meet the specification "cap and valve must be present and assembled.The tip of the black material of the valve must be visible on the surface of the cap [3] without cuts, holes or tears on the inflation arm.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.A labeling review was not performed because labelling could not have prevented the reported failure.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16875539
Report Number1018233-2023-03168
Device Sequence Number12585597
Product Code EZC
UDI-Device Identifier00801741076930
UDI-Public(01)00801741076930
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K913341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number117416
Device Catalogue Number117416
Device Lot NumberNGGX0360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown